Nebraska, 2006

Damaging Winds in Nebraska, August 7, 2006

August 7, 2006 · NWS GID · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Aug 7, 1:30 PM CST, 7 hours 50 minutes earlier.

Area forecast discussion, Aug 7, 1:30 PM CST, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
230 PM CDT MON AUG 7 2006

.SHORT TERM...CLOUDS HAVE BEEN IN PLACE OVER A LARGE PART OF THE
CWFA TODAY...AND LINGERING SHOWERS MOST NOTABLE OVER THE NORTHEAST
CWFA. TEMPERATURES HELD IN THE 70S...HAVE ASIDE FROM AN ISOLATED
STORM IN THE FAR SOUTH CLOSER TO BOUNDARY AND WARM AIR.

TONIGHT IS THE MAIN CONCERN AND THE POTENTIAL FOR HEAVY RAIN.
FIRST...STALLED SURFACE BOUNDARY ALONG/SOUTH OF INTERSTATE 70
HAS SOME POTENTIAL TO POP A FEW THUNDERSTORMS BETWEEN NOW AND 8
PM. THOUGH NOT WIDESPREAD...AN ISOLATED SEVERE THUNDERSTORM
IS POSSIBLE. WE ALREADY HAVE ONE STORM TRYING TO FORM JUST NORTH
OF THE BOUNDARY.

THE MAIN SHOW WILL BE LATER TONIGHT...PRIMARILY IN TERMS OF
HEAVY RAIN. MOISTURE CONVERGENCE SETTING UP ALONG THE NORTHEAST
COLORADO PLAINS...WITH SHORT RIDING EAST OFF THE FRONT RANGE.
THETAE RIDGE RIGHT ALONG THE NE/KS BORDER AREA. CWFA WILL BE
FAVORABLE RIGHT REAR JET QUAD OVERNIGHT...AS LOW LEVEL JET
AND WARM ADVECTION BECOME MORE PRONOUNCED. PRECIPITATABLE WATER
VALUES NEARLY 2 INCHES...AND NEARLY 200 PERCENT NORMAL MANY
PLACES. CONCUR WITH MODEL GUIDANCE/HPC/NEARBY OFFICES THAT
THINGS WILL FIRE VICINITY/JUST SOUTH OF CHEYENNE RIDGE AND
MOVE EAST. HEAVY RAIN THE MAIN HAZARD...WITH MID LEVEL RATES
BETWEEN 5.5 TO 6 DEGREES C/KM. HAVE INCLUDED 1 TO 2 INCHES
OF RAIN ACROSS MOST OF THE CWFA. 3 TO 4 COUNTIES HAVE HAD
SOME GOOD RAINS RECENTLY...BUT WIDESPREAD FLOODING AND NEED
FOR FLOOD WATCH DOES NOT SEEM APPLICABLE AT THIS POINT.

LINGERING RAINFALL THROUGH THE MORNING HARD CALL AS TO JUST
HOW MUCH WILL BE AROUND...ALTHOUGH CLOUDS LOOK PRETTY FIRM
TUESDAY. THAT WILL KEEP TEMPERATURES DOWN IN THE LOWER 80S
IN NORTHEAST ZONES...BUT WITH FRONT LIFTING...SOUTHERN
ZONES WOULD BE MUCH WARMER. ADDED FOG WITH TO TUESDAY NIGHT
WITH CLEARING AND SATURATION. NUMERICAL GUIDANCE SHOWS THAT
TREND WELL...AND SIMILAR SITUATION OCCURRED LAST WEEK.

.LONG TERM...THURSDAY THROUGH MONDAY.  AN UPPER RIDGE AXIS BUILDS
NORTH ONTO THE CENTRAL PLAINS INTO THE FIRST PART OF THE WEEKEND.
THIS WILL RESULT IN ANOTHER ROUND OF HOT TEMPERATURES...ABOVE NORMAL
FOR A FEW DAYS.  THE UPPER RIDGE AXIS WILL DEAMPLIFY SATURDAY NIGHT
AS A POTENT UPPER TROUGH CROSSES THE NORTHERN PLAINS STATES.  THIS
SYSTEM WILL SEND A COOL FRONTAL BOUNDARY INTO OUR CWA SATURDAY
NIGHT.  THE BOUNDARY WILL BE THE FOCUS FOR TSTM ACTIVITY INTO THE
WEEKEND.  WHETHER OR NOT THE FRONT WILL STALL AND REFOCUS CONVECTION
INTO MONDAY REMAINS TO BE SEEN AND HAVE NOT EXTENDED POPS TO DAY7
YET.  TEMPERATURES TREND COOLER AND MORE SEASONAL POST FRONTAL.

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

05/FAY
Hazardous weather outlook, Aug 7, 10:18 AM CST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1118 AM CDT MON AUG 7 2006

KSZ005>007-017>019-081200-
JEWELL-MITCHELL-OSBORNE-PHILLIPS-ROOKS-SMITH-
1118 AM CDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON...ESPECIALLY
ALONG AND SOUTH OF HIGHWAY 24. SEVERE WEATHER IS GENERALLY NOT
EXPECTED BUT A LOCALLY STRONG TO SEVERE THUNDERSTORM IS POSSIBLE.

THUNDERSTORMS WILL BE MORE NUMEROUS LATE THIS EVENING AND
OVERNIGHT. AGAIN...AN ISOLATED STRONG OR SEVERE THUNDERSTORM
IS POSSIBLE.

ANY THUNDERSTORM WILL PRODUCE DANGEROUS AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT CHANCE OF THUNDERSTORMS IS IN THE FORECAST FOR PORTIONS
OF THE OUTLOOK AREA EARLY TUESDAY...AND THEN AGAIN SATURDAY NIGHT
AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039>041-046>049-060>064-072>077-082>087-081200-
ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY-
HALL-HAMILTON-HARLAN-HOWARD-KEARNEY-MERRICK-NANCE-NUCKOLLS-PHELPS-
POLK-SHERMAN-THAYER-VALLEY-WEBSTER-YORK-
1118 AM CDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS
SOUTH CENTRAL NEBRASKA THIS AFTERNOON...BUT SEVERE WEATHER IS NOT
EXPECTED.

A BETTER RISK FOR THUNDERSTORMS BEGINS LATE THIS EVENING
AND OVERNIGHT. A STRONG OR ISOLATED SEVERE THUNDERSTORM
IS POSSIBLE. LOCALLY HEAVY RAIN OF 1 TO 2 INCHES...OR MORE...
IS ALSO POSSIBLE OVERNIGHT.

ANY THUNDERSTORM WILL PRODUCE DANGEROUS AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT CHANCE OF THUNDERSTORMS IS IN THE FORECAST FOR PORTIONS
OF THE OUTLOOK AREA EARLY TUESDAY...AND THEN AGAIN SATURDAY NIGHT
AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Aug 7, 5:46 PM CST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
646 PM CDT MON AUG 7 2006

KSZ019-080015-
MITCHELL-
646 PM CDT MON AUG 7 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MITCHELL COUNTY...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM 9 MILES SOUTH OF VICTOR...OR 9 MILES NORTHWEST OF
LINCOLN...AND MOVING NORTH AT 10 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  VICTOR BY 715 PM CDT

QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE
EXPECTED WITH THIS STORM.

PEOPLE IN SOUTHERN MITCHELL COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS
INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF
SEVERE WEATHER THREATENS.

HEINLEIN
Special weather statement, Aug 7, 6:04 PM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
704 PM CDT MON AUG 7 2006

KSZ019-080030-
MITCHELL-
704 PM CDT MON AUG 7 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MITCHELL COUNTY...

AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VICTOR...OR 13 MILES NORTHWEST OF LINCOLN...
AND MOVING NORTH AT 10 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  VICTOR BY 710 PM CDT

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HEINLEIN
Special weather statement, Aug 7, 7:14 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
814 PM CDT MON AUG 7 2006

NEZ082-080145-
FURNAS-
814 PM CDT MON AUG 7 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR FURNAS COUNTY...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF REAGER...OR 15 MILES NORTHWEST
OF NORTON...AND MOVING NORTHEAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WILSONVILLE BY 830 PM CDT
  HENDLEY BY 840 PM CDT

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HEINLEIN
Special weather statement, Aug 7, 7:56 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
856 PM CDT MON AUG 7 2006

NEZ072-073-083-080230-
GOSPER-HARLAN-PHELPS-
856 PM CDT MON AUG 7 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GOSPER...HARLAN AND PHELPS COUNTIES...

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
HOLBROOK TO 6 MILES NORTHWEST OF BEAVER CITY TO 8 MILES NORTHWEST OF
ALMENA...AND MOVING NORTHEAST AT 30 MPH.

* THUNDERSTORMS WILL BE NEAR...
  STAMFORD BY 910 PM CDT
  ELWOOD BY 920 PM CDT
  SMITHFIELD BY 925 PM CDT
  BERTRAND BY 930 PM CDT

QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE
EXPECTED WITH THESE STORMS.

PEOPLE IN GOSPER...NORTHWESTERN HARLAN AND SOUTHWESTERN PHELPS
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING
MAY BE NEEDED IF THE STORMS MAINTAIN THEIR INTENSITY AND MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
Special weather statement, Aug 7, 8:55 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
955 PM CDT MON AUG 7 2006

NEZ061-074-080400-
BUFFALO-KEARNEY-
955 PM CDT MON AUG 7 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUFFALO AND KEARNEY COUNTIES...

AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OVERTON TO ELM CREEK
TO HOLDREGE...AND MOVING NORTHEAST AT 30 MPH.

* THUNDERSTORMS WILL BE NEAR...
  ELM CREEK BY 1000 PM CDT
  MILLER BY 1010 PM CDT
  AMHERST BY 1015 PM CDT
  RIVERDALE BY 1025 PM CDT
  PLEASANTON BY 1040 PM CDT

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS AS THEY MOVE
THROUGH.

BE PREPARED TO TAKE SHELTER IN THE EVENT A WARNING IS ISSUED BY THE
NATIONAL WEATHER SERVICE.

HEINLEIN

The radar

The Grand Island radar (KUEX), 119 km away, was scanning. The volume nearest the first event began at 03:21 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Furnas

When
August 7, 9:20 PM CST
Where
Furnas County, 4 mi NE of Arapahoe
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
40.333, -99.850

Thunderstorm Wind, Gosper

When
August 7, 9:30 PM CST
Where
Gosper County, 11 mi S of Smithfield
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
40.417, -99.733

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527976, 5527977.